Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Apr 30, 2013, 1:43 PM EDT for Miami-Dade County, Florida. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2013, 1:43 PM EDT (17:43 UTC)
- Expired
- Apr 30, 2013, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 22 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:30 PM EDT | FLASH FLOOD | 1 N Coral Gables, FL | A PARKING LOT ALONG BILTMORE WAY WAS FLOODED WITH THE WATER UP TO THE BOTTOM OF CAR DOORS |
| Apr 30, 2:30 PM EDT | FLASH FLOOD | 1 N Coral Gables, FL | WATER WAS ENTERING GARAGES ALONG ANDERSON RD... PALERMO AVE AND CAMILO AVE |
| Apr 30, 2:30 PM EDT | FLASH FLOOD | 1 Nnw Coral Gables, FL | STREET FLOODING WAS REPORTED ALONG THE 1200 BLOCK OF CATLONIA |
| Apr 30, 2:30 PM EDT | FLASH FLOOD | 1 S Coral Gables, FL | STREET FLOODING WAS REPORTED AT 6001 GRANADA |
| Apr 30, 2:30 PM EDT | FLASH FLOOD | 2 Nne Coral Gables, FL | WATER WAS ENTERING BUSINESSES ALONG MIRACLE MILE AND GALIANO ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
572 WGUS52 KMFL 301743 FFWMFL FLC086-302030- /O.NEW.KMFL.FF.W.0001.130430T1743Z-130430T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 143 PM EDT TUE APR 30 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA... * UNTIL 430 PM EDT * AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES IN EXCESS OF 6 INCHES OF RAIN HAS FALLEN...AND AN ADDITIONAL 3 INCHES ARE POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CORAL GABLES...SOUTH MIAMI...MIAMI INTERNATIONAL AIRPORT...UNIVERSITY OF MIAMI AND WESTCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 2580 8021 2571 8026 2569 8036 2580 8032 $$ KONARIK
3 follow-up statements
697 WGUS72 KMFL 301833 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 233 PM EDT TUE APR 30 2013 FLC086-302030- /O.CON.KMFL.FF.W.0001.000000T0000Z-130430T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 233 PM EDT TUE APR 30 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ALTHOUGH RAINFALL HAS MOVED OUT OF THE AREA...NUMEROUS REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM NORTHERN AND WESTERN PORTIONS OF CORAL GABLES. THE LOCATION AT GREATEST RISK FOR FLOODING IS WEST OF U.S. 1...EAST OF THE PALMETTO EXPRESSWAY...AND SOUTH OF THE DOLPHIN EXPRESSWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RADAR ESTIMATES BETWEEN 6 AND 8 INCHES OF RAIN FELL IN THE REGION EARLY THIS AFTERNOON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 2578 8033 2578 8022 2573 8025 2572 8035 $$ KONARIK
810 WGUS72 KMFL 301857 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT TUE APR 30 2013 FLC086-302030- /O.CON.KMFL.FF.W.0001.000000T0000Z-130430T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 257 PM EDT TUE APR 30 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 250 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. IN AND AROUND THE MIRACLE MILE...WATER HAD INUNDATED PARKING LOTS...STREETS...AND ENTERED STRUCTURES. ALTHOUGH HEAVY RAIN HAS ENDED...FLOODWATER WILL TAKE SOME TIME TO RECEDE...THUS THE FLASH FLOOD WARNING REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 2578 8033 2578 8022 2573 8025 2572 8035 $$ KONARIK
433 WGUS72 KMFL 301946 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT TUE APR 30 2013 FLC086-301957- /O.CAN.KMFL.FF.W.0001.000000T0000Z-130430T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIAMI-DADE FL- 346 PM EDT TUE APR 30 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MIAMI-DADE COUNTY... LAT...LON 2578 8033 2578 8022 2573 8025 2572 8035 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:51 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 30, 9:51 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 951 AM EDT TUE APR 30 2013 .UPDATE... NO MAJOR CHANGES ARE PLANNED FOR THE MORNING UPDATES. CONVECTION CURRENTLY ONGOING OVER THE GULF AND ATLANTIC WATERS DUE TO A WEAK SURFACE TROUGH ALONG WITH A MOIST AND UNSTABLE AIR MASS IN PLACE. THE 12Z MFL SOUNDING DEPICTS THIS QUITE WELL WITH PWAT AT 1.65 INCHES ALONG WITH AVAILABLE CAPE OVER 2000 J/KG. SURFACE DEW POINTS ARE ALSO IN THE LOWER 70'S WHICH WILL CONTRIBUTE TO THE INSTABILITY. THERE IS ALSO GOOD SUPPORT FOR DECENT UPDRAFTS WITH 500 MB WIND SPEEDS OF AROUND 30 KNOTS AND WITH TEMPERATURE AT -10 CELSIUS. THE WET BULB ZERO IS 12K FEET WHICH IS KIND OF HIGH IN ORDER FOR THE GROWTH OF LARGE HAIL. SO ALL OF THIS LEADS TO BELIEVE THAT THE MAIN THREAT WILL BE GUSTY WINDS AND PERHAPS SOME SMALL HAIL. STEERING FLOW IS WEST SOUTHWEST AT 8-10 KNOTS AND THE HRRR MODEL SHOWS THIS QUITE WELL WITH MAINLAND CONVECTION FIRING UP 16-17Z AND PROPAGATING TOWARDS THE EAST COAST METRO REGION, ALTHOUGH SLOWLY. THE HIGH END POPS OVER THE INTERIOR AND EAST IN THE CURRENT FORECAST REFLECT THIS WELL AND DO NOT PLAN TO MAKE CHANGES TO THIS PATTERN. KOB && .PREV DISCUSSION... /ISSUED 750 AM EDT TUE APR 30 2013/ AVIATION... VFR WILL PREVAIL. HOWEVER, A FEW SHOWERS ARE POSSIBLE ALONG THE ATLANTIC COAST THIS MORNING AND ALSO NEAR KAPF AS SHOWERS ARE MOVING NORTH OVER THE GULF. KEPT VCTS ALL TERMINALS FOR THIS AFTERNOON-EVENING. BRIEF IFR WOULD BE POSSIBLE SHOULD A DIRECT TSTORM IMPACT OCCUR, AND A COUPLE OF THE STORMS COULD PRODUCE STRONG DOWNBURST WINDS, BUT PROBABILITIES ARE TOO LOW TO MENTION ANYTHING MORE THAN VCTS AT THIS TIME. PREV DISCUSSION... /ISSUED 359 AM EDT TUE APR 30 2013/ SHORT TERM... A TROUGH OF LOW PRESSURE OVER THE SOUTHEAST UNITED STATES WILL REMAIN NEARLY STATIONARY TODAY...AS HIGH PRESSURE REMAINS OVER THE BAHAMA ISLANDS. THIS WILL KEEP THE STEERING FLOW IN A SOUTH TO SOUTHWEST DIRECTION OVER SOUTH FLORIDA TODAY ALLOWING FOR THE CONTINUATION OF THE TROPICAL MOISTURE TO WORK INTO THE AREA FROM THE SOUTH. THEREFORE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP OVER SOUTH FLORIDA TODAY WITH THE BEST COVERAGE OVER THE LAKE OKEECHOBEE REGION AND THE PALM BEACH COUNTY AREA. ANY STORMS THAT DO DEVELOP TODAY WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL...AS THE PWAT VALUES WILL REMAIN IN THE 1.7 TO 1.8 INCH RANGE. THIS IS 2 STANDARD DEVIATIONS ABOVE THE NORMAL OF 1.1 INCHES FOR THIS TIME OF YEAR. THE TROUGH OF LOW PRESSURE WILL SHIFT SLOWLY SOUTHWARD TONIGHT INTO WEDNESDAY...AND SHOULD BE LOCATED AROUND LAKE OKEECHOBEE AREA WEDNESDAY NIGHT. THE HIGH WILL ALSO SHIFT A LITTLE BIT SOUTHWARD DURING THIS TIME...AND SHOULD BE LOCATED BETWEEN THE BAHAMA ISLANDS AND EASTERN CUBA. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME MORE SOUTHWEST ON WEDNESDAY OVER SOUTH FLORIDA...AND FOCUS THE HIGHEST CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY OVER THE EAST COAST METRO AREAS. HOWEVER...ALL OF SOUTH FLORIDA WILL STILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY DUE TO THE TROPICAL MOISTURE AND THE HIGH PWAT VALUES IN PLACE. THEREFORE...THE POPS ON WEDNESDAY WILL BE RAISED TO NUMEROUS OVER SOUTH FLORIDA...EXCEPT SCATTERED POPS OVER THE WEST COAST METRO AREAS. THE 500 MB TEMPS WILL ALSO COOL AGAIN ON WEDNESDAY TO -11C TO -13C COMPARED TO THE -10C TODAY...AS ANOTHER SHORT WAVE WILL BE MOVING THROUGH THE AREA FROM THE WESTERN GULF OF MEXICO. THIS WILL AGAIN LEAD TO THE POSSIBLE STRONG TO EVEN SEVERE STORMS OVER SOUTH FLORIDA ON WEDNESDAY. THE PRIMARY IMPACTS FROM THE STRONGEST STORMS ON WEDNESDAY WILL BE GUSTY WINDS...HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. SO WILL MENTION THIS IN THE MORNING EXTENDED HWO PACKAGE. THE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE LAKE OKEECHOBEE AREA ON THURSDAY BEFORE MOVING BACK NORTH ON FRIDAY...AS LOW PRESSURE DEVELOPS OVER THE CENTRAL OR SOUTHERN GULF COAST STATES. THIS WILL ALLOW FOR HIGH PRESSURE SOUTH OF THE AREA TO MOVE BACK NORTH INTO THE BAHAMA ISLANDS ALONG WITH THE DRIER AIR. SO THE SCATTERED TO NUMEROUS POPS WILL CONTINUE OVER SOUTH FLORIDA ON THURSDAY BEFORE LOWERING A LITTLE BIT ON FRIDAY. LONG TERM... THE LOW PRESSURE SHOULD CUT OFF OVER THE TENNESSEE VALLEY THIS WEEKEND...AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE MID ATLANTIC WATERS. THIS WILL ALLOW FOR THE HIGH TO BUILD WESTWARD INTO THE FLORIDA PENINSULA THIS WEEKEND WHICH IN TURN WILL CONTINUE TO SLOWLY DRY THE ATMOSPHERE OVER SOUTH FLORIDA. SO WILL CONTINUE THE LOWERING OF POPS OVER SOUTH FLORIDA THIS WEEKEND WITH THE BEST CHANCE OVER THE INTERIOR AREAS EACH DAY...DUE TO THE SEA BREEZES PUSHING INLAND. THE LONG RANGE MODELS ARE STILL SPLIT ON THE POSITIONS OF THE LOWS EARLY NEXT WEEK WITH THE GFS SHOWING THE TENNESSEE VALLEY LOW MOVING SLOWLY EAST INTO THE CAROLINA'S AND THE ECMWF KEEPING THE LOWS NEARLY STATIONARY. SO AT THIS TIME...WILL CONTINUE THE SLIGHT CHANCE OF POPS OVER SOUTH FLORIDA FOR EARLY NEXT WEEK. MARINE... THE WINDS OVER SOUTH FLORIDA WILL REMAIN IN A SOUTHEAST DIRECTION WITH SPEEDS BELOW 10 KNOTS TODAY INTO THURSDAY. AT THE SAME TIME...A SMALL NORTHEAST SWELL OF 2 FEET WILL CONTINUE OVER THE ATLANTIC WATERS OF PALM BEACH WATERS. THIS WILL KEEP THE SEAS BELOW 6 FEET IN THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA TODAY INTO THURSDAY. THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES WILL ALSO BE MODERATE TODAY AND NONE AT THE GULF BEACHES OF SOUTH FLORIDA TODAY. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE EACH DAY OVER SOUTH FLORIDA THROUGH END OF THIS WEEK...DUE TO THE TROPICAL MOISTURE REMAINING OVER THE AREA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 72 83 69 / 60 40 70 50 FORT LAUDERDALE 85 74 84 71 / 60 40 70 50 MIAMI 86 73 85 70 / 50 30 60 40 NAPLES 85 70 85 68 / 40 30 50 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 30, 4:41 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 441 AM EDT TUE APR 30 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 441 AM EDT TUE APR 30 2013 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...FEW STRONG THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON-EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, FOCUSED ACROSS THE INTERIOR AND EAST COAST METRO AREAS. A FEW STRONG THUNDERSTORMS COULD DEVELOP OVER THE INTERIOR AND EAST COAST WITH FREQUENT LIGHTNING AND GUSTY WINDS THE MAIN THREATS. WIND: WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. THIS COULD RESULT IN MINOR URBAN FLOODING AT ISOLATED LOCALES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA WEDNESDAY AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE. DAMAGING WINDS AND LARGE HAIL APPEAR POSSIBLE. THIS THREAT IS LOW. LIGHTNING WILL BE A RISK EACH DAY AS THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON WITH THE FOCUS OVER THE INTERIOR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE NEXT FEW DAYS, WHICH COULD LEAD TO ISOLATED STREET FLOODING WHERE THUNDERSTORMS SET UP AND TRAIN OVER ANY GIVEN LOCALE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Apr 30, 11:28 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1128 AM EDT TUE APR 30 2013
FLZ071>074-172-173-301600-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND BROWARD
COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL
METROPOLITAN MIAMI DADE FL
1128 AM EDT TUE APR 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL NOON EDT
* AT 1127 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTHEAST AT 15
MPH.
* THE STORM WILL AFFECT...
CAROL CITY...
SUN LIFE STADIUM...
MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...
PEMBROKE PARK...
COOPER CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2600 8011 2591 8011 2584 8014 2585 8015
2588 8015 2582 8017 2586 8045 2619 8035
2610 8010
TIME...MOT...LOC 1528Z 206DEG 13KT 2594 8025
KONARIKSpecial weather statement, Apr 30, 12:11 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT TUE APR 30 2013
FLZ073-074-173-301645-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1211 PM EDT TUE APR 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 1245 PM EDT
* AT 1210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SOUTH MIAMI. THIS STORM WAS NEARLY
STATIONARY.
* THE STORM WILL AFFECT...
SOUTH MIAMI...
WESTCHESTER...
UNIVERSITY OF MIAMI...
CORAL WAY VILLAGE...
AND SURROUNDING COMMUNITIES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2577 8018 2575 8018 2574 8019 2574 8020
2572 8024 2569 8024 2563 8030 2568 8040
2587 8038 2578 8017
TIME...MOT...LOC 1611Z 212DEG 1KT 2571 8031
KONARIKSpecial weather statement, Apr 30, 12:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT TUE APR 30 2013
FLZ072-168-172-301730-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL
1255 PM EDT TUE APR 30 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 130 PM EDT
* AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR POMPANO BEACH...AND MOVING NORTHEAST AT 10
MPH.
* THE STORM WILL AFFECT...
POMPANO BEACH...
LIGHTHOUSE POINT...
DEERFIELD BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2626 8007 2615 8010 2613 8009 2611 8011
2623 8028 2636 8007 2636 8006
TIME...MOT...LOC 1655Z 227DEG 8KT 2624 8010
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:12 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 30, 11:28 AM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Apr 30, 12:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Apr 30, 12:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Apr 30, 12:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 30, 12:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Apr 30, 1:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Apr 30, 1:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 30, 1:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 30, 1:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Apr 30, 2:41 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Apr 30, 3:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 30, 3:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Apr 30, 3:40 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Apr 30, 3:48 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 27 min |
| Apr 30, 4:09 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| Apr 30, 4:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Apr 30, 4:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Apr 30, 4:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Apr 30, 5:14 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Apr 30, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier | 32 min |
| Apr 30, 5:58 PM EDT | Special Weather Statement | MFL | Monroe | 32 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.